zbMATH — the first resource for mathematics

An approximate solution technique depending on an artificial parameter: A special example. (English) Zbl 0921.35009
Summary: A new perturbation method is proposed. In contrast to the traditional perturbation methods, this technique does not require a small parameter in the equation. In this method, according to the homotopy technique, a homotopy with an imbedding parameter is constructed, and the imbedding parameter is considered as a “small parameter”, so the method is called homotopy perturbation method, which can take the full advantage of the traditional perturbation methods and the homotopy technique. To illustrate its effectiveness and its convenience, a few typical nonlinear equations are used. The results reveal their first-order approximations obtained by the proposed method are valid uniformly even for very large parameters, and are more accurate than the perturbation solutions.

35B20 Perturbations in context of PDEs
35G20 Nonlinear higher-order PDEs
47J25 Iterative procedures involving nonlinear operators
Full Text: DOI
[1] Liu, G.L., New research directions in singular perturbation theory: artificial parameter approach and inverse-perturbation technique, ()
[2] Liao, S.J., An approximate solution technique not depending on small parameters: a special example, Int. J. non-linear mechanics, 30, 3, 371-380, (1995) · Zbl 0837.76073
[3] Liao, S.J., Boundary element method for general nonlinear differential operators, Engineering analysis with boundary element, 20, 2, 91-99, (1997)
[4] He, J.H., A new approach to nonlinear partial differential equations, Communications in nonlinear sciences & numerical simulation, 2, 4, 230-235, (1997)
[5] He, J.H., Nonlinear oscillation with fractional derivative and its approximation, ()
[6] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Computer methods in applied mechanics and engineering, 167, 1-2, 57-68, (1998) · Zbl 0942.76077
[7] He, J.H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Computer methods in applied mechanics and engineering, 167, 1-2, 69-73, (1998) · Zbl 0932.65143
[8] Nayfeh, A.H., Problems in perturbation, (1985), John Wiley & Sons
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.